Alert archive / Kansas / Dense Fog Advisories in 2014
Dense Fog Advisory 21, NWS Goodland, KS
NWS Goodland, KS issued this dense fog advisory at Dec 17, 2014, 8:46 AM CST for 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2014, 8:46 AM CST (14:46 UTC)
- Expired
- Dec 17, 2014, 2:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 14 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this dense fog advisory went out at Dec 17, 4:05 AM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Dec 17, 4:05 AM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 305 AM MST WED DEC 17 2014 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 300 AM MST WED DEC 17 2014 TODAY-TONIGHT...UPPER LEVEL DISTURBANCE CURRENTLY OVER SOUTHWEST ARIZONA FORECAST TO LIFT NORTHEAST REACHING SOUTHEAST COLORADO BY 00Z THEN ACROSS THE FORECAST AREA THROUGH MIDNIGHT THEN EXIT THE AREA BY SUNRISE THURSDAY MORNING. CLOSER TO THE SFC SATURATED BOUNDARY LAYER MOISTURE WILL CREATE A DECK OF LOW CLOUDS FOR MUCH OF THE AREA TODAY AND ALL OF THE AREA TONIGHT WITH AN EASTERLY COMPONENT TO THE WIND. SOME FOG ALSO POSSIBLE THIS MORNING. MAY BE A LITTLE FAST IN INTRODUCING POPS BUT RIGHT NOW HAVE SOME LIGHT SNOW STARTING AROUND 22Z-23Z FOR AREAS FROM MCCOOK TO GOODLAND AND FLAGLER...IN THE HEART OF 850-500 MOISTURE. PRECIPITATION CHANCES INCREASE ACROSS ALL BUT THE NORTHWEST 1/2 OF THE AREA THROUGH MIDNIGHT WITH A DECREASE FROM NORTHWEST TO SOUTHEAST AFTER MIDNIGHT AS DRIER AIR IN THE 850-500 LAYER MOVES DOWN. HAVE SNOWFALL AMOUNTS TOTALING A HALF INCH AT BEST BUT A FEW LOCATIONS MAY SEE UP TO AN INCH. HIGH TEMPERATURES IN THE MID/UPPER 20S TO AROUND 30 ALONG AND NORTH OF THE INTERSTATE (UNDER COLDER 850MB TEMPERATURES AND STRATUS) WITH LOW 30S TO AROUND 40 SOUTH...WARMEST IN THE TRIBUNE AND LEOTI AREAS. LOWS IN THE TEENS NORTH AND NORTHWEST WITH MID 20S FAR EAST-SOUTH. THURSDAY-THURSDAY NIGHT...MAY SEE A BRIEF WINDOW OF LIGHT SNOW IN THE MORNING FROM NORTON TO NEAR LEOTI AND POINTS EAST WITH DRY CONDITIONS MID TO LATE MORNING AS MID LEVEL DRY AIR CONTINUES MOVING SOUTHEAST CUTTING OFF PRECIPITATION POTENTIAL. ANOTHER BATCH OF MID LEVEL CLOUDS ASSOCIATED WITH UPPER TROUGH MOVES ACROSS DURING THE NIGHT WITH NO PRECIPITATION EXPECTED. WILL HAVE CONSIDERABLE LOW CLOUDS HOWEVER. HIGH TEMPERATURES IN THE 30S EXCEPT AROUND 40 IN TRIBUNE. LOWS IN THE UPPER TEENS TO MID 20S. FRIDAY-FRIDAY NIGHT...UPPER TROUGH MOVES ACROSS DURING THE DAY WITH SOME UPPER RIDGING MOVING IN DURING THE NIGHT. SHOULD SEE AFTERNOON TEMPERATURES IN THE 40S EXCEPT OVER SNOWPACK AREAS OF KIT CARSON AND YUMA COUNTIES WHERE MID 30S EXPECTED. LOWS IN THE MID TEENS TO LOW 20S. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 300 AM MST WED DEC 17 2014 WESTERLY QUASI ZONAL FLOW ALOFT WILL BEGIN THE LONG TERM FORECAST PERIOD AS AN UPPER LEVEL TROUGH SLIDES ALONG THE ROCKIES INTO THE SOUTH CENTRAL PLAINS...WHICH WILL KEEP ACTIVE WEATHER OUTSIDE OF THE IMMEDIATE TRI STATE REGION FOR THE WEEKEND. PARTLY TO MOSTLY CLEAR SKIES WILL BE PRESENT WITH HIGH TEMPERATURES IN THE MID TO UPPER 40S. WITH THE LACK OF CLOUD COVER TO BLANKET IN WARMTH...LOW TEMPERATURES SHOULD DIP BACK INTO THE LOW TO MID 20S. THE NEXT WEATHER SYSTEM WILL APPROACH THE HIGH PLAINS REGION MONDAY. SOUTHWEST SURFACE FLOW WILL ALLOW HIGH TEMPERATURES REACH THE UPPER 40S TO LOWER 50S AHEAD OF A CLIPPER SYSTEM THAT WILL MOVE ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST TO BRING A COLD FRONT THROUGH THE AREA EARLY MONDAY MORNING. MOISTURE ORIGINATING IN THE PACIFIC NORTHWEST WILL FILTER BEHIND THE FRONTAL PASSAGE AS AN UPPER LEVEL RIDGE OVER THE WESTERN THIRD OF THE CONUS PUSHES PRECIPITATION TOWARDS THE FORECAST AREA. THE ECMWF AND GFS40 HAVE SOME DIFFERENCES IN WET BULB ZERO HEIGHTS AND 850-700 CRITICAL THICKNESS PLACEMENTS...HOWEVER EXPECTING ANY CHANCES FOR PRECIPITATION TO BE RAIN DURING THE DAYLIGHT HOURS MONDAY. AS COLDER AIR CONTINUES TO FLOW INTO THE AREA...THE RAIN/SNOW LINE WILL GENERALLY POSITION ALONG INTERSTATE 70 WITH RAIN SHOWERS TO THE SOUTH AND RAIN/SNOW MIXES TO THE NORTH OF THE INTERSTATE AFTER SUNDOWN. PRECIPITATION WILL TRANSITION TO SNOW INTO THE LATE EVENING HOURS. THE LATEST ECMWF IS FORECASTING BETWEEN ONE AND TWO INCHES OF SNOW FOR EASTERN COLORADO...BUT A LOT OF THE SNOW ACCUMULATION WAS COMING IN PERIODS OF RAIN AND RAIN/SNOW MIXES BASED ON 700-850 CRITICAL THICKNESS LINES AND WET BULB ZERO HEIGHTS. THEREFORE...ALIGNED SNOW FORECAST MORE WITH GFS40 FORECAST WITH SMALLER ACCUMULATIONS AT THIS TIME. THE UPPER LEVEL TROUGH BASE WILL SLIDE THROUGH THE AREA EARLY TUESDAY MORNING...WHICH WILL END PRECIPITATION CHANCES FOR THE REST OF THE DAY. BASED ON ADVECTION AT 850 MB BRINGING IN TEMPERATURES BELOW FREEZING...DECIDED TO BUMP THE BLEND TEMPERATURES DOWN A BIT ON TUESDAY INTO THE LOW TO MID 40S. MOS GUIDANCE IS TRENDING COOLER...SO TEMPERATURE FORECAST MAY NEED TO BE ADJUSTED LOWER IN FUTURE FORECASTS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 300 AM MST WED DEC 17 2014 KGLD...IFR/VLIFR CIGS THROUGH THE PERIOD. WEATHER DISTURBANCE WILL MOVE OVER THE TERMINAL FROM THE SOUTHWEST AROUND 00Z BRINGING SOME SNOW NEAR THE TERMINAL. LIGHT SNOW WITH VIS IN THE 1-3NM RANGE EXPECTED FROM 03Z-09Z WITH WINDS FROM THE EAST AROUND 7KTS. FROM 10Z-12Z SNOW WILL EXIT THE TERMINAL WITH IFR/VLIFR CIGS CONTINUING. KMCK...IFR/VLIFR CIGS THROUGH THE PERIOD. WEATHER DISTURBANCE WILL MOVE OVER THE TERMINAL FROM THE SOUTHWEST AROUND 01Z BRINGING SOME LIGHT SNOW TO THE TERMINAL THEN EXITING TO THE SOUTHEAST AROUND 10Z. LOWER VISIBILITY IN SNOW POSSIBLE FROM 04Z-08Z. WINDS FROM THE EAST 4-7KTS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...MK AVIATION...99
Hazardous weather outlook, Dec 17, 5:10 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 410 AM MST WED DEC 17 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 410 AM MST WED DEC 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... A WEATHER DISTURBANCE WILL BRING SOME LIGHT SNOW TO MUCH OF THE AREA VERY LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SNOWFALL AMOUNTS WILL GENERALLY BE UNDER ONE INCH. LOCATIONS FROM TRIBUNE TO LEOTI MAY SEE A ONE TO TWO HOUR WINDOW OF LIGHT SNOW MIXED WITH SOME FREEZING DRIZZLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... LIGHT SNOW WILL CONTINUE TO MOVE SOUTHEAST AND AWAY FROM THE AREA THURSDAY MORNING. ANY ADDITIONAL ACCUMULATION WILL BE UNDER ONE HALF INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:25 PM CST | Winter Weather Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 15 hr |
Nearby
Dense Fog Advisories in Kansas, 2014Dense Fog Advisories in Colorado, 2014Every dense fog advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.